Volume 1, Issue 2, July 2016, Page: 21-28
Trace Identities for Skew-Symmetric Matrices
M. I. Krivoruchenko, Theoretical Physics Division, Institute for Theoretical and Experimental Physics, Moscow, Russia; Department of Nano/Bio, Information and Cognitive Technologies, Moscow Institute of Physics and Technology, Dolgoprudny, Russia; Bogoliubov Laboratory of Theoretical Physics, Joint Institute for Nuclear Research, Dubna, Russia
Received: May 10, 2016;       Accepted: Jun. 14, 2016;       Published: Jun. 29, 2016
DOI: 10.11648/j.mcs.20160102.11      View  4635      Downloads  257
We derive an expression for the product of the Pfaffians of two skew-symmetric matrices A and B as a sum of products of the traces of powers of AB and an expression for the inverse matrix A-1, or equivalently B-1, as a finite-order polynomial of AB with coefficients depending on the traces of powers of AB.
Characteristic Polynomial, Cayley-Hamilton Theorem, Skew-Symmetric Matrix, Determinant, Pfaffian
To cite this article
M. I. Krivoruchenko, Trace Identities for Skew-Symmetric Matrices, Mathematics and Computer Science. Vol. 1, No. 2, 2016, pp. 21-28. doi: 10.11648/j.mcs.20160102.11
Copyright © 2016 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
N. Bourbaki, Elements of mathematics, 2. Linear and multilinear algebra (Addison-Wesley, 1973).
F. R. Gantmacher, The Theory of Matrices. Vol. 1 and 2. (Chelsea Pub. Co., N. Y. 1959).
L. A. Kondratyuk, M. I. Krivoruchenko, Superconducting quark matter in SU (2) color group, Z. Phys. A 344, 99 (1992).
L. S. Brown, Quantum Field Theory (Cambridge University Press, 1994).
Q.-L. Hu, Z.-C. Gao, and Y. S. Chen, Matrix elements of one-body and two-body operators between arbitrary HFB multi-quasiparticle states, Phys. Lett. B 734, 162 (2014).
Yang Sun, Projection techniques to approach the nuclear many-body problem, Phys. Scr. 91, 043005 (2016).
Wei Li, Heping Zhang, Dimer statistics of honeycomb lattices on Klein bottle, Möbius strip and cylinder, Physica A 391, 3833 (2012).
G. H. Hardy and S. Ramanujan, Asymptotic formulae in combinatory analysis, Proc. London Math. Soc. 17, 75 (1918).
Ya. V. Uspensky, Asymptotic expressions of numerical functions occurring in problems concerning the partition of numbers into summands, Bull. Acad. Sci. de Russie 14, 199 (1920).
M. I. Krivoruchenko, Recurrence relations for the number of solutions of a class of Diophantine equations, Rom. J. Phys. 58, 1408 (2013).
E. T. Bell, Partition polynomials, Ann. Math. 29, 38 (1928).
Th. Voronov, Pfaffian, in: Concise Encyclopedia of Supersymmetry and Noncommutative Structures in Mathematics and Physics, Eds. S. Duplij, W. Siegel, J. Bagger (Springer, Berlin, N. Y. 2005), p. 298.
D. C. Youla, A normal form for a matrix under the unitary congruence group, Canad. J. Math. 13, 694 (1961).
Browse journals by subject